Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 29, NWS Miami, FL

December 11, 2015

NWS Miami, FL issued this small craft advisory at Dec 11, 2015, 3:49 PM EST. It took effect at Dec 12, 2015, 3:00 PM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2015, 3:49 PM EST (20:49 UTC)
In effect from
Dec 12, 2015, 3:00 PM EST
Expired
Dec 13, 2015, 7:00 PM EST
In force
28 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WHUS72 KMFL 112049
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EST FRI DEC 11 2015

AMZ650-651-670-671-120500-
/O.NEW.KMFL.SC.Y.0029.151212T2000Z-151214T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
349 PM EST FRI DEC 11 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 7 PM EST
SUNDAY.

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
4 follow-up statements
334 
WHUS72 KMFL 120738
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
238 AM EST SAT DEC 12 2015

AMZ650-651-670-671-130000-
/O.CON.KMFL.SC.Y.0029.151212T2000Z-151214T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
238 AM EST SAT DEC 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 7 PM EST SUNDAY...

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
636 
WHUS72 KMFL 122146
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
446 PM EST SAT DEC 12 2015

AMZ650-651-670-671-131000-
/O.CON.KMFL.SC.Y.0029.000000T0000Z-151214T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
446 PM EST SAT DEC 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
763 
WHUS72 KMFL 130713
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
213 AM EST SUN DEC 13 2015

AMZ650-651-670-671-140000-
/O.CON.KMFL.SC.Y.0029.000000T0000Z-151214T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
213 AM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
558 
WHUS72 KMFL 140011
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
711 PM EST SUN DEC 13 2015

AMZ650-651-670-671-140115-
/O.EXP.KMFL.SC.Y.0029.000000T0000Z-151214T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
711 PM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS OFF SOUTH FLORIDA
HAS EXPIRED. SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE
CAUTION FOR SEAS APPROACHING 7 FEET AND WINDS OF 15 TO 20 KTS
UNTIL MIDNIGHT...WITH CONDITIONS IMPROVING THEREAFTER.

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:49 PM EST, 0 minutes earlier.

Area forecast discussion, Dec 11, 3:49 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EST FRI DEC 11 2015

.SYNOPSIS...
HIGH PRESSURE WILL BRING GENERALLY DRY CONDITIONS THROUGH SATURDAY
NIGHT. MOISTURE RETURNS SUNDAY...AHEAD OF A COLD FRONT THAT WILL
STALL NORTH OF THE REGION EARLY NEXT WEEK. ABOVE AVERAGE
TEMPERATURES WILL PREVAIL.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
H5 TROF THAT BROUGHT CONVECTION TO COASTAL AREAS THIS MORNING HAS
NOW PUSHED INTO BAHAMAS...AND ATLC SHWRS/TSTMS ARE WANING. SFC
TEMPS WARM ENOUGH/FLOW WEAK ENOUGH TO SUPPORT SEA-BREEZE
INTRUSIONS...AND SOME ISOLATED SHWRS HAVE DEVELOPED ALONG THESE
BOUNDARIES...MAINLY OVER THE EVERGLADES. THIS ACTIVITY MAY
CONTINUE THROUGH ABOUT SUNSET...BEFORE DRY CONDITIONS TAKE HOLD.
PATCHY FOG HAS OCCURRED THE LAST SEVERAL LATE NIGHTS...SO AGAIN
PLACED FOG IN FORECAST...MAINLY FOR WESTERN AREAS. THE SLIGHTLY
DRIER AIR AND GRADUALLY DEVELOPING EASTERLY WINDS MAKES FOG LESS
FAVORABLE OVER THE EAST.

HIPRES BUILDING IN FROM THE NORTH AND WEAK LLVL TROF OVER
BAHAMAS/WRN CUBA WILL LEAD TO TIGHTENING PRESSURE GRADIENT OVER
SOUTH FLORIDA THIS WEEKEND...AND ESPECIALLY BY SUNDAY...QUITE
BREEZY CONDITIONS ARE EXPECTED. THIS WILL LEAD TO AN INCREASING
RISK FOR RIP CURRENTS. A HIGH RISK FOR RIP CURRENTS IS LIKELY BY
SUNDAY...AT THE LATEST.

DEEP LAYER HIPRES WILL DOMINATE SATURDAY...BUT UPR RIDGE WILL
WEAKEN AND SFC RIDGE PUSH EAST ON SUNDAY. THIS WILL ALLOW MOISTURE
TO SURGE BACK INTO THE AREA...IN ADVANCE OF DEEP H5 TROUGH OVER
MS VLY. GUIDANCE HAS TRENDED A BIT WETTER WITH THIS RETURN
MOISTURE...SO HAVE LOW POPS STARTING SATURDAY NIGHT...WITH SCATTERED
ACTIVITY FOR THE EAST COAST SUNDAY.

.LONG TERM /MONDAY THROUGH FRIDAY/...
AFOREMENTIONED ULVL TROUGH WILL LIFT INTO NEW ENGLAND EARLY NEXT
WEEK...CAUSING THE ATTENDANT COLD FRONT TO ENTER SOUTH
FLORIDA...THEN STALL NEAR THE LAKE TUESDAY. ASIDE FROM
CONTINUATION OF LOW POPS...FRONT SHOULD HAVE LITTLE IMPACT ON
SOUTH FLORIDA...AND WILL LIFT NORTH ON WEDNESDAY...AHEAD OF THE
NEXT STORM SYSTEM THAT WILL SEND ANOTHER COLD FRONT INTO FLORIDA
THURSDAY. THIS FRONT LOOKS LIKE IT MAY HAVE ENOUGH STRENGTH TO
MOVE THROUGH SOUTH FLORIDA...SO HAVE BETTER RAIN CHANCES FOR
FRIDAY...WHEN THE FEATURE BEGINS TO NEAR THE AREA.

&&

.AVIATION...
EARLIER CONVECTION ALONG EAST COAST AND ATLANTIC HAS
NOW MOVED WELL EAST LEAVING PREVAILING VFR CONDITIONS ACROSS S FL
WITH FEW- SCT CU. MAY SEE A BRIEF SHRA OR TWO, MAINLY OVER THE
INTERIOR, INTO THE AFTERNOON BUT OVERALL FORECAST LOOKS DRY.
ATMOSPHERE A LITTLE DRIER AND FOG DEVELOPMENT DOESN'T LOOK AS
LIKELY BUT MAY STILL BE PATCHY IN FAVORED LOCATIONS. DRY FORECAST
ON SATURDAY WITH GUSTY ENE WINDS DEVELOPING AFTER 16Z, ESPECIALLY
ALONG EAST COAST. /ALM

&&

.MARINE...
GRADIENT BETWEEN HIGH PRESSURE BUILDING SOUTH FROM NORTH FLORIDA
AND DEVELOPING SFC TROUGH OVER BAHAMAS/WRN CUBA WILL LEAD TO
INCREASING EAST WINDS THIS WEEKEND. THE WINDS IN TURN WILL CREATE
HAZARDOUS SEAS IN ATLANTIC WATERS. A SMALL CRAFT ADVISORY HAS BEEN
RAISED FOR ATLANTIC WATERS STARTING 20Z SATURDAY AND CONTINUING
THROUGH SUNDAY. THIS ADVISORY MAY NEED TO BE EXTENDING IN TIME OR
AREAS. MARINE CONDITIONS SHOULD GRADUALLY IMPROVE EARLY NEXT
WEEK...AS WINDS TURN SOUTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  83  76  83 /  10  10   0  20
FORT LAUDERDALE  72  82  77  82 /  10  10  10  30
MIAMI            71  84  74  83 /  10  10  10  30
NAPLES           66  86  68  85 /  10   0   0  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...23/SK
LONG TERM....23/SK
AVIATION...88/ALM
Hazardous weather outlook, Dec 11, 10:52 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1052 AM EST FRI DEC 11 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
112300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1052 AM EST FRI DEC 11 2015

...THUNDERSTORMS LINGERING IN THE ATLANTIC INTO AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THOUGH COVERAGE IS DECREASING, A FEW THUNDERSTORMS
WILL CONTINUE OVER THE LOCAL ATLANTIC INTO THE AFTERNOON HOURS.
THESE STORMS WILL PRIMARILY REMAIN OVER THE FAR OFFSHORE WATERS
AND CONTINUE TO PUSH EASTWARDS WITH TIME. THE MAIN THREAT WITH ANY
ACTIVITY WILL BE FREQUENT CLOUD TO WATER LIGHTNING AND WATERSPOUTS.

WATERSPOUTS: WATERSPOUTS MAY OCCUR WITH STRONGER STORMS IN THE
OFFSHORE ATLANTIC WATERS INTO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EAST TO NORTHEAST WINDS WILL INCREASE ACROSS THE AREA THIS
WEEKEND. THIS WILL LEAD TO INCREASING SEAS WITH HAZARDOUS SEAS
FORECAST IN THE GULF STREAM BY SUNDAY. THE RIP CURRENT RISK WILL
ALSO INCREASE ALONG THE ATLANTIC BEACHES THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 2:27 AM ESTSpecial Weather StatementMFLMiami-Dade63 min
Dec 11, 2:54 AM ESTSpecial Marine WarningMFL66 min
Dec 11, 3:07 AM ESTSpecial Marine WarningMFL53 min
Dec 11, 3:29 AM ESTSpecial Marine WarningMFL61 min
Dec 11, 3:35 AM ESTSpecial Weather StatementMFLBroward55 min
Dec 11, 3:40 AM ESTSpecial Marine WarningMFL65 min
Dec 11, 4:16 AM ESTSpecial Marine WarningMFL89 min

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.